One more Ex-tasy
POETRY
Dani Fielder
10/14/20261 min read
When my ex came to me to
ask to work things out, I thought,
"one more ecstasy." If I say yes,
then here comes one more trip
down delusions that this time
will be different than others.
When I first take a dose
I'm exhilarated, elated, and excited.
My mood is altered, and I perceive
life so vibrantly. I become entranced
and sent into a frenzy beyond all
rational thought. Rays of sunshine
radiate on my skin with the fiery heat
of blue flames. I look up to the sky, iridescent,
with each color glowing like candle flickers.
This feeling is beyond Everest height.
When chemicals run low, I'm confused and sick,
then I crave him again. This relationship
and all he tells me feels synthetic, but I still
say "one more time." Each time, I say, is the last time.
I've found that prolonged periods of extensive use
are harmful to physical health, emotional health,
and interpersonal relationships.
Health risks include, but are not limited to:
One. Loss of overall brain mass
because toxic love makes you stupid.
Two. Psychosis. You may start seeing
or thinking things you know aren't true,
like, "wow, they've really changed!"
Three. Haemorrhaging. From the major
gut punch you get when things fall apart again.
Four. Heart palpitations. From the anxiety
you'll begin to feel when they're around.
Five. Cardiovascular collapse. Usually first
when they decide to end things, then
again when you find out they've moved on.
Six. Numbness because sometimes
avoiding the pain is better than facing it.
But most notably, seven. Heart problems,
and this side effect is long-term,
lasting months or years
and could become permanent if left unresolved.
